Thunderstorm Wind, McDuffie
- When
- July 1, 4:00 PM EST
- Where
- McDuffie County, 9 mi SE of Thomson
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.378, -82.390
Sheriff reported trees down on hwy 17S.
A small cluster of pulse storms developed over the CSRA and produced some heavy rains and wind damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CAE wrote it up.
A small cluster of pulse storms developed over the CSRA and produced some heavy rains and wind damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Jul 1, 1:29 PM EST, 2 hours 31 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 229 PM EDT SUN JUL 1 2007 .SYNOPSIS... A FRONT WILL PUSH SLOWLY SOUTH THROUGH THE REGION TONIGHT...AND STALL OVER THE SAVANNAH RIVER AREA MONDAY...BEFORE SLOWLY PUSHING SOUTH OF THE REGION TUESDAY. ANOTHER FRONT WILL MOVE DOWN LATE WEEK. && .NEAR TERM /THROUGH TONIGHT/... FRONT/DEWPOINT GRADIENT APPEARS TO BE CURRENTLY STRETCHED ACROSS OUR FORECAST AREA (FA)...PUSHING FROM NE TO SW. DRIER AIR ENTERING THE NE FA...SO EXPECTING AFTERNOON AND EVENING CONVECTION TO BE MAINLY CONFINED TO THE W/SW FA. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... LATEST MODEL RUNS TRENDING TOWARDS STALLING THE FRONT ALONG THE SAVANNAH RIVER MONDAY...WHICH MAY MAKE SENSE CONSIDERING FRONT MAY BE GENERALLY PARALLEL TO A WEAK NW UPPER FLOW...SO IT WONT GET MUCH OF A PUSH EXCEPT FROM THE SURFACE HIGH BUILDING DOWN INTO THE MID ATLANTIC. THE 12Z MAV AND MET MOS POPS TRENDING UPWARDS...AND ARE NOW IN THE LIKELY CATEGORY FOR MONDAY/MONDAY NT ALONG THE CSRA....AND CHANCE CATEGORY CENTRAL FA. CURRENT FORECAST CONTAINS RELATIVELY LOW POPS FOR THAT AREA AND TIME FRAME. WILL NOT MAKE RADICAL CHANGES AT THIS TIME...BUT AFTER COORDINATION WITH SURROUNDING OFFICES...DECIDED TO INCREASE POPS TO CHANCE CATEGORY MON/MON NT CSRA...TRENDING LOWER TO THE EAST. ALSO...INDICATIONS ARE THAT LOW LEVEL FLOW TO VEER AROUND TO E/SE...AND THIS MIGHT LEAD TO CLOUDINESS ISSUES. COMBINATION OF COOLER AIR MASS BEHIND THE FRONT PLUS POSSIBLE CLOUDINESS LEADS TO COOLER MAX TEMPS MON/TUE AND MOS TEMPS LOOK OK. MODELS SLOWLY PUSH FRONT TO THE S/SW BY TUE...BUT MAY STILL BE CLOSE ENOUGH TO OUR W/SW FA TO WARRANT SOME POPS. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... MODELS IN AGREEMENT IN CONTINUING A RIDGE WEST/TROUGH EAST UPPER PATTERN THROUGH THE PERIOD. LATEST MODELS INDICATING FRONT SHOULD CONTINUE TO PUSH SLOWLY SOUTH FOR WED/THU AND WILL REMAIN FAR ENOUGH TO OUR SOUTH NOT TO AFFECT OUR FA. EXPECT MODERATING TEMPS. THE NEXT FRONT TO PUSH DOWN LATE WEEK...INCREASING OUR PRECIP CHANCES. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... WEAK SLOW MOVING COLD FRONT IN SOUTHERN PART OF THE CAE CWA NEAR THE CSRA. LOW LEVEL COOL AIR ADVECTION NORTH OF THE FRONT COVERING MUCH OF THE AREA IS LIMITING CONVECTIVE ACTIVITY. BEST CHANCES SOUTH PART AND IN THE CSRA. AIRMASS MARGINALLY UNSTABLE WITH LIS -4/-5..TT 45 AND PWS STILL NEAR 2 INCHES. CONVECTIVE TEMPERATURES ARE FAIRLY HIGH IN THE LOWER 90S. READINGS COOLER NORTH OF FRONT IN THE MID 80S BUT IN SOUTH AND CSRA 90-91F. SO EXPECT DEVELOP POSSIBLE IN THESE AREAS. MAINLY VFR TONIGHT OVER CWA WITH IFR-MVFR POSSIBLE IN SHOWERS-TSTMS SOUTH AND CSRA. MAINLY EAST OR EAST-NORTHEAST WINDS 3-5 KT AT SURFACE SHOULD KEEP SIGNIFICANT FOG FROM DEVELOPING IN THE EARLY MORNING HOURS MONDAY. MODELS ON BUFKIT SHOWING ENOUGH LOW LEVEL WIND FLOW TO KEEP FOG AT MINIMUM BUT IT DOES INDICATE THERE COULD BE SOME STRATUS OR STRATOCU ADVECTED IN FROM THE ATLANTIC MONDAY MORNING. SO OPTED FOR MVFR CIGS 2-3 KFT MONDAY MORNING. FRONT EXPECTED TO BECOME STALLED ACROSS SOUTH PART AND CSRA MONDAY AND MAY BE THE FOCUS FOR SHOWERS AND THUNDERSTORMS MONDAY. AGAIN MAINLY VFR CONDITIONS BUT BRIEF IFR-MVFR CONDITIONS ARE POSSIBLE MONDAY SOUTH AND WEST OF CAE MONDAY AND MONDAY NIGHT. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && SYNOP/NEAR/SHORT/LONG TERM...DCM AVIATION...TTH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 453 AM EDT SUN JUL 1 2007 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-020900- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 453 AM EDT SUN JUL 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT A FRONTAL ZONE EXTENDING THROUGH THE OUTLOOK AREA PLUS STRONG HEATING WILL HELP CAUSE SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING. DAMAGING WIND AND HAIL COULD POSSIBLY OCCUR WITH A FEW OF THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 303 PM EDT SUN JUL 1 2007 GAZ077-011945- BURKE- 303 PM EDT SUN JUL 1 2007 ...A STRONG THUNDERSTORM WAS AFFECTING BURKE COUNTY... AT 252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES SOUTHEAST OF WRENS...OR 14 MILES WEST OF WAYNESBORO...MOVING SOUTHEAST AT 10 TO 15 MPH. WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1, 800, 7 7 5, 7 1 9 9. TTH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 419 PM EDT SUN JUL 1 2007 GAZ064-012045- COLUMBIA- 419 PM EDT SUN JUL 1 2007 ...A STRONG THUNDERSTORM WAS AFFECTING COLUMBIA COUNTY... AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR EVANS...MOVING SOUTHEAST AT 10 MPH. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1, 800, 7 7 5, 7 1 9 9. LM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 430 PM EDT SUN JUL 1 2007 GAZ063-012100- MCDUFFIE- 430 PM EDT SUN JUL 1 2007 ...A STRONG THUNDERSTORM WAS AFFECTING MCDUFFIE COUNTY... AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR THOMSON...MOVING SOUTHEAST AT 10 MPH. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1, 800, 7 7 5, 7 1 9 9. LM
The Robins AFB radar (KJGX), 119 km away, was scanning. The volume nearest the first event began at 20:58 UTC.
1 thunderstorm wind. Local standard time, as filed.
Sheriff reported trees down on hwy 17S.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2007Every state in 2007This day in weather historyWarnings in Georgia, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 30927.